Alert archive / Oklahoma / Red Flag Warnings in 2018

Red Flag Warning 15, NWS Norman, OK

April 4, 20185 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Apr 4, 2018, 3:33 AM CDT for 5 counties in Oklahoma. It took effect at Apr 4, 2018, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2018, 3:33 AM CDT (08:33 UTC)
In effect from
Apr 4, 2018, 1:00 PM CDT
Expired
Apr 4, 2018, 7:00 PM CDT
In force
6 hr
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3074 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-122 m²/s²
0-3 km storm-relative helicity
-193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

015 
WWUS84 KOUN 040833
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
333 AM CDT Wed Apr 4 2018

...NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

OKZ004-009-010-014-050000-
/O.UPG.KOUN.FW.A.0015.180404T1800Z-180405T0000Z/
/O.NEW.KOUN.FW.W.0015.180404T1800Z-180405T0000Z/
Harper-Ellis-Woodward-Roger Mills-
333 AM CDT Wed Apr 4 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR NORTHWEST OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for Northwest Oklahoma, which is in effect from 1 PM this
afternoon to 7 PM CDT this evening. 

* TIMING...1 PM to 7 PM Wednesday.

* WINDS...South 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the low to mid 60s.

* IMPACTS...If fires start, they could be difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OKZ005-050000-
/O.NEW.KOUN.FW.W.0015.180404T1800Z-180405T0000Z/
Woods-
333 AM CDT Wed Apr 4 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WOODS COUNTY...

The National Weather Service in Norman has issued a Red Flag
Warning for Woods County, which is in effect from 1 PM this 
afternoon to 7 PM CDT this evening.

* TIMING...1 PM to 7 PM Wednesday.

* WINDS...South 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the low to mid 60s.

* IMPACTS...If fires start, they could be difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Mahale

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 3, 10:45 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 3, 10:45 PM CDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1045 PM CDT Tue Apr 3 2018

.DISCUSSION...
Please see the 06Z aviation discussion below.

&&

.AVIATION...
Wind speeds will continue to drop during the overnight hours. A
shift from the south and southeast is expected by late Wed
morning. A few terminals may gust over 20 kt by Wed afternoon
including WWR and CSM. Otherwise, expect clear flight conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  27  59  42  70 /   0   0   0  10
Hobart OK         27  61  43  76 /   0   0   0   0
Wichita Falls TX  31  60  42  76 /   0   0   0   0
Gage OK           24  63  44  77 /   0   0   0   0
Ponca City OK     21  58  40  71 /   0   0   0  10
Durant OK         34  60  39  68 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning until 10 AM CDT Wednesday for OKZ004>048-050.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for OKZ004-009-010-014.

TX...Freeze Warning until 10 AM CDT Wednesday for TXZ083-085-086-089-
     090.

&&

99/03/03
Hazardous weather outlook, Apr 3, 7:09 PM CDT, 8 hours 24 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
709 PM CDT Tue Apr 3 2018

OKZ004>048-050>052-TXZ083>090-050015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
709 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Tonight...

.Cold Temperatures...
A widespread freeze is expected tonight over most of Oklahoma
into northern Texas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Fire Weather...
Near critical fire weather conditions are expected across
northwest and west-central Oklahoma on Wednesday.

.Cold Temperatures...
A widespread freeze is likely across much of Oklahoma Wednesday
morning. Freezing temperatures will be possible across the
northern-half of Oklahoma Saturday morning as well.

.Wintry Precipitation...
Light snow, sleet, and freezing rain will be possible across the
northern-half of Oklahoma Friday night. Some light accumulations
of snow and ice will be possible, especially across far northern
Oklahoma.

.Thunderstorms...
There is chance for thunderstorms Thursday night and Friday,
primarily across the southern-half of Oklahoma and adjacent parts
of north Texas. Severe storms are not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

MBS/RB

Nearby

Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.